MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE VUEPOINT OCT SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE, INCORPORATED NUVASIVE VUEPOINT OCT SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 8970000
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6)2021 a patient underwent a cervical posterior fixation procedure from o-c2.The surgery was completed without issue.On (b)(6)2022 it was discovered the right screw at c2 had loosened and the set screw in the left c2 had backed out.The patient was asymptomatic and their post op activity levels could not be confirmed.On (b)(6)2022 a revision surgery occurred where the right loosened pedicle screw and the backed out set screw where replaced.The patient continues to remain asymptomatic post revision.
 
Additional Manufacturer Narrative
The device was returned and the complaint was confirmed.The patients post op activity levels could not be confirmed or whether fusion was achieved.Examination of the returned lock screw was found damage consistent with rod reduction/normalization interference during lock screw initiation deterring full lock down leading to the subsequent lock screw back out.No additional investigation required.Label review " potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." " potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." " if healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." "care should be taken to insure that all components are ideally fixated prior to closure." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "post-operative warnings; during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." #(b)(4).

Brand Name
NUVASIVE VUEPOINT OCT SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15261820
Report Number2031966-2022-00153
Device Sequence Number6663938
Product Code KWP
UDI-Device Identifier00887517397133
UDI-Public887517397133
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8970000
Device Lot NumberNU18000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale